Alert archive / Arkansas / Tornado Warnings in 2007

Tornado Warning 22, NWS Little Rock, AR

March 31, 2007Cleveland County, Lincoln County, Arkansas

NWS Little Rock, AR issued this tornado warning at Mar 31, 2007, 10:34 AM CDT for Cleveland County, Lincoln County, Arkansas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 31, 2007, 10:34 AM CDT (15:34 UTC)
Expired
Mar 31, 2007, 11:15 AM CDT
In force
41 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

Counties Cleveland County, AR, Lincoln County, AR

The radar

The Little Rock radar (KLZK), 111 km from the middle of the area, began a volume at 15:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 3.6 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2007-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 31 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2007-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
31 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
734 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KLZK 311534
TORLZK
ARC025-079-311615-
/O.NEW.KLZK.TO.W.0022.070331T1534Z-070331T1615Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1034 AM CDT SAT MAR 31 2007

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* TORNADO WARNING FOR...
  EAST CENTRAL CLEVELAND COUNTY IN SOUTHEAST ARKANSAS
  LINCOLN COUNTY IN SOUTHEAST ARKANSAS

* UNTIL 1115 AM CDT

* AT 1032 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 19 MILES
  SOUTHWEST OF STAR CITY...MOVING NORTHEAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  STAR CITY...
  CANE CREEK LAKE...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

LAT...LON 3376 9215 3375 9199 3408 9143 3406 9188

$$

55
1 follow-up statement
000 
WWUS54 KLZK 311553
SVSLZK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1052 AM CDT SAT MAR 31 2007

ARC025-311602-
/O.CAN.KLZK.TO.W.0022.000000T0000Z-070331T1615Z/
CLEVELAND AR-
1052 AM CDT SAT MAR 31 2007

...THE TORNADO WARNING FOR EAST CENTRAL CLEVELAND COUNTY IS 
CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS MOVED INTO LINCOLN COUNTY.

LAT...LON 3380 9194 3379 9190 3408 9143 3404 9181

$$

ARC079-311615-
/O.CON.KLZK.TO.W.0022.000000T0000Z-070331T1615Z/
LINCOLN AR-
1052 AM CDT SAT MAR 31 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1115 AM CDT FOR LINCOLN
COUNTY...

AT 1049 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED 7 MILES SOUTH OF STAR
CITY...MOVING NORTHEAST AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CANE 
CREEK LAKE.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3380 9194 3379 9190 3408 9143 3404 9181

$$

55

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Mar 31, 6:08 AM CDT, 4 hours 26 minutes earlier.

Area forecast discussion, Mar 31, 6:08 AM CDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
608 AM CDT SAT MAR 31 2007

.AVIATION...
CEILINGS WILL LOWER FROM WEST TO EAST DURING THE EARLY PART OF
THE PERIOD TO MVFR AND THEN TO IFR AS A COLD FRONT SWEEPS THROUGH
THE AREA. PRECIPITATION CURRENTLY TO THE WEST OF THE TERMINALS
WILL ARRIVE BY MORNING ACCOMPANIED BY A LINE OF CONVECTION THAT
WILL INCLUDE GUSTY WINDS IN EXCESS OF 25 KNOTS. VISIBILITY WILL
ALSO BE REDUCED IN LOCALLY HEAVY RAIN. THE FRONT WILL BE A FAST
MOVER WITH RAPID IMPROVEMENT AFTER FROPA. VFR CONDITIONS ARE
EXPECTED BY EARLY AFTERNOON OVER THE WEST AND BY THE END OF THE
PERIOD OVER THE EAST. TERMINALS OUT SHORTLY.
&&

.PREV DISCUSSION... /ISSUED 400 AM CDT SAT MAR 31 2007/

SHORT TERM...TODAY THROUGH TUESDAY
UPPER TROF WILL FINALLY BEGIN MOVING EAST TODAY. AREA OF RAIN AND
THUNDERSTORMS HAS MOVED INTO WESTERN SECTIONS AND MAY INCREASE IN
COVERAGE DURING THE MORNING. ACTIVITY HAS WEAKENED FROM EARLIER IN
THE NIGHT SO HEAVY RAIN AND SEVERE THREATS HAVE DECREASED FOR AWHILE
ALTHOUGH SOME ISOLATED STRONG TO SEVERE ACTIVITY CANNOT BE RULED
OUT. THUNDERSTORMS MAY INTENSIFY LATER THIS MORNING TO AROUND MIDDAY
AS A RESULT OF HEATING AND SOME DESTABILIZATION. A LINE OF
THUNDERSTORMS MAY DEVELOP AROUND MIDDAY MOST LIKELY IN THE VICINITY
OF CENTRAL ARKANSAS THEN MOVE TO THE EAST. SOME STORMS MAY BE SEVERE
WITH DAMAGING WIND THE MAIN THREAT BUT AN ISOLATED TORNADO OR TWO
COULD BE POSSIBLE. THIS LOOKS LIKE IT WILL BE OUT OF THE CWA BY 00Z
WITH A DRY SLOT MOVING IN AND A DECREASE IN CLOUDS AND DEW POINTS.
STRONG GUSTY SOUTHWEST WINDS COULD SET IN BEHIND THE LINE OF
THUNDERSTORMS THIS AFTERNOON AND SOME AREAS COULD HAVE LAKE WIND
ADVISORY LEVEL WINDS FOR A FEW HOURS. NOT CONFIDENT ENOUGH TO ISSUE
ADVISORY ON THIS SHIFT BUT WILL NEED TO MONITOR. WENT WITH 80 POPS
IN ALL AREAS AT SOME POINT DURING THE DAY. HAVE THE HIGH POPS IN THE
WEST EARLY WITH CHANCE POPS IN THE EAST THEN MIGRATE THE 80 POPS
INTO CENTRAL SECTIONS BY MIDDAY AND INTO THE EAST BY EARLY AFTERNOON
WITH POPS DECREASING IN THE WEST. MAXES WILL BE A TOUGH CALL. THE
ONGOING CLOUDS AND RAIN SUGGEST TEMPS WILL NOT RISE MUCH TODAY AND
WENT WITH MAXES IN THE UPPER 60S IN THE NORTH AND LOWER TO MID 70S
ELSEWHERE. WILL NEED TO WATCH THE WEST THIS AFTERNOON AS TEMPS COULD
SKYROCKET THERE IF CLOUDS BREAK OUT WITH STRONG SOUTHWEST WINDS. LEFT
SMALL POPS IN THE EAST FOR EARLY TONIGHT IN CASE THE THUNDERSTORMS
ARE SLOW MOVING OUT BUT IT IS LOOKING MORE LIKE IT SHOULD BE DRY
TONIGHT ACROSS THE AREA. WENT CLOSE TO GUIDANCE ON MINS. AS THE LOW
PRESSURE SYSTEM MOVES AWAY THE NEXT COUPLE OF DAYS...SOUTHWEST
SURFACE WINDS WILL DOMINATE THE AREA WHICH COULD LEAD TO STRONG
WARMUPS ON SUNDAY AND MONDAY. SKIES SHOULD BE MOSTLY SUNNY. TEMPS
COULD RISE FROM MINS IN THE 40S AND 50S TO MAXES IN THE UPPER 70S TO
LOWER 80S. AN UPPER TROF IN NORTHWEST FLOW AND COLD FRONT WILL MOVE
INTO THE AREA ON TUESDAY. AVAILABLE MOISTURE WITH THIS A LITTLE IN
QUESTION BUT LEFT THE CHANCE POPS GOING FOR NOW. MOST AREAS SHOULD
WARM UP NICELY ON TUESDAY BEFORE THE FRONT MOVES THROUGH.

LONG TERM...TUESDAY NIGHT THROUGH FRIDAY NIGHT
NOT A LOT OF CHANGE VERSUS THIS TIME LAST NIGHT CONCERNING THE
EXTENDED PERIOD AS ONCE AGAIN THE DIFFERENCES IN THE SYNOPTIC SCALE
ARE NOT VERY LARGE. AS USUAL IN THIS TIME FRAME...DIFFERENCES IN THE
SMALLER SCALE FEATURES BECOME EVIDENT AS THE PERIOD PROGRESSES.
STILL DO NOT FEEL THESE CHANGES WILL HAVE A MAJOR IMPACT ON OUR
SENSIBLE WEATHER AND WILL CONTINUE TO BLEND THE GFS/ECMWF MODELS.

UPPER PATTERN BECOMES HIGHLY AMPLIFIED DURING THE PERIOD WITH A DEEP
TROF TAKING UP RESIDENCE OVER THE EASTERN PACIFIC AND A DEEP CLOSED
OFF CIRCULATION CENTER OVER NORTHEAST CONUS/SOUTHEAST CANADA WITH A
STRONG RIDGE DEVELOPING OVER THE ROCKIES IN RESPONSE. COLD FRONTAL
PASSAGE STILL ON SCHEDULE FOR TUESDAY AFTERNOON/TUESDAY NIGHT AND
TEMPERATURES WILL BE COOLING OFF CONSIDERABLY.

PERIOD INITIATES WITH PARENT LOW OVER THE UPPER MISSISSIPPI VALLEY
AND ASSOCIATED COLD FRONT BISECTING THE STATE. WILL CONTINUE CHANCE
POPS THROUGH THE NIGHT FOR MAINLY THE SOUTHEAST HALF OF THE STATE
UNTIL FROPA OCCURS. ONCE LOW MOVES INTO THE GREAT LAKES STATES...IT
UNDERGOES RAPID STRENGTHENING WITH DEEP NORTHWEST FLOW DEVELOPING
IN ITS WAKE. COOL CANADIAN HIGH PRESSURE WILL BUILD INTO THE NATIONS
MID SECTION AND INTO THE MID SOUTH. AFTERNOON TEMPERATURES LIKELY
COOLING OFF ANYWHERE FROM 8 TO 14 DEGREES FROM WHAT HAS BEEN SEEN OF
LATE. THE COOL DOWN AT NIGHT COULD BE EVEN GREATER VERSUS LOWS OVER
THE PAST SEVERAL NIGHTS.

ANOTHER DISTURBANCE RIDING DOWN IN THE NORTHWEST FLOW WILL MOVE
ACROSS THE AREA THURSDAY NIGHT. ONLY SLIGHT CHANCE POPS CAN BE
JUSTIFIED WITH THIS SYSTEM BUT ITS MAIN EFFECT WILL BE TO REINFORCE
THE COOL AIR ALREADY IN PLACE. TEMPERATURES ON DAY SEVEN COULD BE AS
MUCH AS 10 DEGREES BELOW NORMAL. MEX NUMBERS LOOK REASONABLE.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     72  51  79  51 /  80  10  10  10
CAMDEN AR         75  53  83  54 /  80  10  10  10
HARRISON AR       68  48  77  50 /  80  10  10  10
HOT SPRINGS AR    73  52  81  53 /  80  10  10  10
LITTLE ROCK   AR  73  52  81  53 /  80  10  10  10
MONTICELLO AR     76  54  83  54 /  80  20  10  10
MOUNT IDA AR      73  51  81  53 /  80  10  10  10
MOUNTAIN HOME AR  69  48  77  50 /  80  10  10  10
NEWPORT AR        73  52  80  52 /  80  20  10  10
PINE BLUFF AR     75  53  82  54 /  80  20  10  10
RUSSELLVILLE AR   72  50  80  52 /  80  10  10  10
SEARCY AR         73  52  81  52 /  80  10  10  10
STUTTGART AR      74  53  81  53 /  80  20  10  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...29 / LONG TERM...56
AVIATION...56
Hazardous weather outlook, Mar 31, 5:00 AM CDT, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT SAT MAR 31 2007

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-011000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT SAT MAR 31 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

LOW PRESSURE REMAINS OVER CENTRAL KANSAS THIS MORNING WITH THE
ASSOCIATED COLD FRONT LOCATED OVER EASTERN OKLAHOMA AND THEN CURVING
BACK INTO CENTRAL TEXAS. SHOWERS AND THUNDERSTORMS HAVE DEVELOPED
OVER WESTERN AND CENTRAL ARKANSAS THIS MORNING AND RAIN WILL BECOME
LIKELY ACROSS ALL OF THE FORECAST AREA SOMETIME DURING THE DAY AS
THE LOW MOVES OFF TO THE NORTHEAST AND DRAGS THE FRONT ACROSS THE
STATE.

THE FRONT IS FORECAST TO BE ALONG THE ARKANSAS AND OKLAHOMA BORDER
EARLY THIS MORNING...AND THEN ACROSS CENTRAL SECTIONS AROUND MID
AFTERNOON BEFORE FINALLY REACHING EASTERN ARKANSAS BY THE END OF THE
DAY. PRECIPITATION WILL END QUICKLY AFTER THE FRONT MOVES THROUGH AS
CONSIDERABLY DRIER AIR PUNCHES IN BEHIND THE SYSTEM WITH ALL RAIN
OUT OF THE AREA BY EARLY EVENING.

WHILE THE ATMOSPHERE APPEARS TO BE TOO STABLE INITIALLY FOR A
SIGNIFICANT SEVERE WEATHER OUTBREAK...THE POTENTIAL STILL EXISTS FOR
STRONG TO SEVERE THUNDERSTORMS ACROSS THE FORECAST AREA WITH THE
BEST CHANCES OF SEEING SEVERE WEATHER OVER THE EASTERN HALF OF THE
STATE...EAST OF A LINE FROM ARKADELPHIA TO MORRILTON TO MARSHALL TO
MOUNTAIN HOME. A LINE OF STORMS IS LIKELY TO DEVELOP OVER CENTRAL
SECTIONS NO LATER THAN MIDDAY AND SWEEP EAST. DAMAGING WINDS WILL BE
THE MAIN CONCERN. THE WIND STRUCTURE FOR THIS STORM SYSTEM IS NOT
IDEAL FOR TORNADO DEVELOPMENT BUT THEY CAN NOT BE COMPLETELY RULED
OUT...ESPECIALLY FURTHER TO THE EAST WHERE THE FRONT WILL ARRIVE
LATER IN THE DAY ALLOWING THAT PART OF THE STATE TO HEAT UP AND
DESTABILIZE SOMEWHAT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SEVERAL DRY AND UNSEASONABLY MILD DAYS WILL CONTINUE IN THE WAKE OF
SATURDAYS WEATHER SYSTEM AS HIGH PRESSURE WILL GENERALLY BE IN
CONTROL. THE UPPER AIR PATTERN WILL BE UNDERGOING A SIGNIFICANT
AMPLIFICATION DURING THE MIDDLE PART OF THE WEEK WHICH WILL RESULT
IN CONSIDERABLY COOLER AIR RETURNING TO THE NATURAL STATE.

A COLD FRONT IS FORECAST TO MOVE THROUGH THE STATE TUESDAY NIGHT BUT
ONLY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED. THE UPPER
LEVEL FLOW OF AIR WILL TURN NORTHWEST BEHIND THIS FRONT AS A STRONG
UPPER LEVEL RIDGE DEVELOPS OVER THE ROCKIES. THIS RIDGE WILL BE
ANCHORED ON THE WEST BY A DEEP EASTERN PACIFIC TROF AND TO THE EAST
BY A DEEP UPPER LEVEL LOW OVER NEW ENGLAND. CANADIAN HIGH PRESSURE
WILL MOVE INTO THE NATIONS MID SECTION WITH DAY TIME HIGHS DROPPING
BACK TO LEVELS MORE REMINISCENT OF EARLY TO MID MARCH RATHER THAN
EARLY APRIL. ANOTHER COLD FRONT WITH YET ANOTHER SHOT OF COOL AIR IS
FORECAST TO COME THROUGH THURSDAY NIGHT AND INTO FRIDAY. AGAIN...
ONLY SCATTERED PRECIPITATION IS EXPECTED BUT ANOTHER SURGE OF COOL
AIR WILL ACCOMPANY THE FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY.
&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON
CENTRAL ARKANSAS.

56

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 8:36 AM CDTFlash Flood WarningLZKDallas, Ouachita114 min
Mar 31, 8:55 AM CDTSevere Thunderstorm WarningLZKCleveland, Jefferson50 min
Mar 31, 9:44 AM CDTSevere Thunderstorm WarningLZKArkansas, Jefferson46 min
Mar 31, 10:26 AM CDTSevere Thunderstorm WarningLZKCleveland, Lincoln49 min
Mar 31, 12:06 PM CDTSevere Thunderstorm WarningLZKBradley39 min

Nearby

Tornado Warnings in Arkansas, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.